MAUDE Adverse Event Report: STRYKER TRAUMA KIEL STEPDRILL FOR LAG SCREW T2 RECON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL STEPDRILL FOR LAG SCREW T2 RECON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18063025
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Breakage of the cephalic reamer during reaming of the femoral neck.The surgeon made section on the spot to recover the piece.Surgical delay: 90 min.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that stepdrill for lag screw t2 recon was broken could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.Device inspection revealed the following: the received step drill shows intense traces of use and the distal portion (tip) of the drill is also sheared off.Based on the investigation, massive bending forces during drilling at the outer surface of the nail may have led to the breakage of the tip of the drill.The exact root cause of the reported event could not be determined but the appearance and extent of damage indicates that the root cause of the reported event is not linked to a deficiency of the device but is rather related to user error.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.

Brand Name
STEPDRILL FOR LAG SCREW T2 RECON
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8337606
Report Number0009610622-2019-00068
Device Sequence Number1739949
Product Code LXH
UDI-Device Identifier04546540414588
UDI-Public04546540414588
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number18063025
Device Lot NumberKU93568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient Weight65